Doxy and acid reflux, sore throat...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jendays247
Veteran Member


Date Joined Jul 2006
Total Posts : 652
   Posted 9/7/2009 5:29 PM (GMT -7)   
Alright, before you all go off on me :) I'm following ALL of the Doxy 'rules'.

Still, I am having bad acid reflux and today my throat feels very sore...it's not burning like normal...it feels like I have a typical sore throat. Like I want to just drink cold stuff.

Is there anything else I can be doing besides what they advise?

Does anyone else have this problem? I'm only about 15 days into taking Doxy, and I don't want to stop...but I also don't want to end up with mini ulcers lining my esophagus!
Current treatment (began June 10th 2009):
Biaxin 1000mg/day, Pulsing Flagyl 500mg/day 1 Week Every Month
 
 
 
"Breathe. Let Go. And remind yourself that this very moment is the only one you know you have for sure."
 

Turquoise Sky
Regular Member


Date Joined Apr 2009
Total Posts : 250
   Posted 9/7/2009 5:35 PM (GMT -7)   
Sorry, I didn't have either of those, but had to take Benadryl or I would be itchy and at time break out in hives.

momtomonsters
Regular Member


Date Joined Aug 2009
Total Posts : 89
   Posted 9/8/2009 6:28 AM (GMT -7)   
I was told not to take Doxy after 6pm as it causes reflux and can make for an uncomfortable evening. Supposed to be better on reflux of taken earlier.
Hope this helps

gorbybelle
Regular Member


Date Joined May 2009
Total Posts : 147
   Posted 9/10/2009 2:12 PM (GMT -7)   
I made the mistake of taking doxy. late in the evening - I had bad 'acid reflux' also felt like I had something stuck in my throat - that was when I decided to stop taking doxy. - I have since heard that taking all your doxy early in the day is best - I had a bad exp. with doxy - BUT I do believe the little amount I did take - was worth while. - apparently it is best to remain 'upright' for atleast an hour after taking doxy. - also drink LOTS of water with it - I am sure you know all of this but just thought I would mention it anyway.

ttlittlestar
Regular Member


Date Joined Jul 2007
Total Posts : 296
   Posted 9/10/2009 9:51 PM (GMT -7)   
My LLMD said the generic is very hard on the stomach and such compared to the name brand. Which are you taking?

needshelp
Regular Member


Date Joined Aug 2008
Total Posts : 227
   Posted 9/10/2009 11:06 PM (GMT -7)   
Doxy gave me a esophagitis (yeast) which exacerbated my acid reflux. Some days it would be aweful. I would wake up and the roof of my mouth would feel 'burned'. Other times I would basically be spitting out acid. The suggestions above are solid. If you think you may be developing thrush you may want to try liquid nystatin. Although it doesn't wipe out the yeast infection completely it keeps in under control and also (in my case) helped with the acid reflux issues.

Hope this helps. Good luck.

Brad

nefferdun
Veteran Member


Date Joined Feb 2008
Total Posts : 900
   Posted 9/11/2009 6:51 AM (GMT -7)   
Try apple cider vinegar with the mother which you can get at the health food store. This greatly helped my acid reflux when I was on doxy. In fact, it went away while using it. You can put it on vegetables, salads, or even just a teaspoon in water. Even once a day should help.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, November 17, 2017 11:39 PM (GMT -7)
There are a total of 2,894,985 posts in 317,756 threads.
View Active Threads


Who's Online
This forum has 157357 registered members. Please welcome our newest member, phylijshugh.
255 Guest(s), 3 Registered Member(s) are currently online.  Details
Auggiemommy, Doggiedo, MRJAMES


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.